A non-Archimedean Stone-Banach theorem
Edward Beckenstein and Lawrence Narici
Proc. Amer. Math. Soc. 100 (1987), 242-246
Full-text PDF Free Access
Similar Articles |
Abstract: If the spaces and of continuous functions on and are linearly isometric, then and are homeomorphic. By the classical Stone-Banach theorem the only linear isometries of onto are of the form , where is a homeomorphism of onto and is of magnitude 1 for all in . What happens if is replaced by a field with a valuation? In brief, the result fails. We discuss "how" by way of developing a necessary and sufficient condition for the theorem to hold, along with some examples to illustrate the point.
Banaschewski, Spaces of dimension zero, Canad. J. Math.
9 (1957), 38–46. MR 0083120
Kannan and M.
Rajagopalan, Constructions and applications of rigid spaces.
III, Canad. J. Math. 30 (1978), no. 5,
506249 (82e:54045c), http://dx.doi.org/10.4153/CJM-1978-080-4
W. Lozier, A class of compact rigid 0-dimensional spaces,
Canad. J. Math. 21 (1969), 817–821. MR 0244930
Retrieve articles in Proceedings of the American Mathematical Society
Retrieve articles in all journals
© Copyright 1987
American Mathematical Society